Heavy Snow, N Elko Cnty
- When
- April 20, 8:00 AM PST to 4:00 PM PST
- Where
- N Elko Cnty forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
15 inches of snow was reported at Jacks Creek Lodge, 12 inches in Jarbidge, and 14 inches at the Dorsey Basin Snotel in the East Humboldt Range.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
15 inches of snow was reported at Jacks Creek Lodge, 12 inches in Jarbidge, and 14 inches at the Dorsey Basin Snotel in the East Humboldt Range.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 20, 2:30 AM PST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 330 AM PDT WED APR 20 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM LINGERING OVER THE GREAT BASIN WILL BRING RAIN AND SNOW TO NORTHERN AND CENTRAL NEVADA TODAY. WEAK HIGH PRESSURE WILL BUILD ON THURSDAY FOR A DRYING AND WARMING TREND INTO THE WEEKEND. && .SHORT TERM...DOPPLER RADAR SHOWS MOISTURE WRAPPING AROUND LOW INTO WESTERN ELKO COUNTY. CENTER OF LOW IS LOCATED OVER NRN UTAH. AMOUNT OF MOISTURE SHOWN ON RADAR...ALONG WITH GFS/ETA QPF VALUES HAVE PROMPTED THE ISSUANCE OF SNOW ADVISORIES FOR NRN ELKO...THE RUBY MTS...AND LOCATIONS ABOVE 5500 FEET IN SW AND CENTRAL ELKO. SNOW WILL CONTINUE TO FALL IN THESE AREAS...HEAVY AT TIMES...THROUGHOUT THE MORNING. EXPECT LOW TO SLOWLY LIFT TO THE NORTH LATER TODAY BRINGING SIGNIFICANT SNOW ACCUMULATIONS WITH IT. LOW DOES NOT STRAY TO FAR AWAY...GFS/ETA SHOW A REX BLOCK PATTERN TO OUR NORTH AND RETROGRADE THE LOW OVER IDAHO BY THURSDAY. HAVE KEPT SLT CHC TO CHC POPS OVER NRN ZONES THRU THURSDAY TO REFLECT THE POSITION OF THE LOW. LOW CONTINUES ITS WESTWARD TRACK FRIDAY INTO THE PAC NW LEAVING THE CWA UNDER WEAK RIDGING AND WARMING TEMPS. MORRISON .LONG TERM...UPPER LOW CURRENTLY OVER THE REGION WILL COMBINE WITH SYNOPTIC UPPER LEVEL TROUGH OFF OF WRN U.S. COAST ON SATURDAY. FOR THE LATER PART OF THIS WEEK WILL DRY THINGS OUT AND HAVE WARMING TREND AHEAD OF THIS SYSTEM WHICH WILL MOVE ONSHORE EARLY NEXT WEEK. LATEST GFS RUN SHOWING BAROCLINIC BOUNDARY OVER THE REGION ON SUNDAY AND WILL GO WITH THUNDERSTORMS AS A POSSIBILITY ON THIS DAY GIVEN POTENTIAL FOR INSTABILITY. MODELS ARE STRUGGLING WITH CONSISTENCY NOW AND WILL MAKE LITTLE CHANGE TO THE CURRENT FORECAST FOR THE EARLY PART OF NEXT WEEK. THOUGH TREND SEEMS TO BE TO HAVE ONLY A SLIGHT COOL DOWN AS LLVL TEMPS DO NOT DROP THAT MUCH AS THIS PACIFIC SYSTEM DOES NOT HAVE COLD AIR TAP. THOUGH MOISTURE TAP COULD BE ANOTHER SITUATION AND WILL NEED TO BE WATCHED. FEHRN && .LKN WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORIES NVZ031/NVZ032 ABOVE 5500 FEET/NVZ034. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 346 AM PDT WED APR 20 2005 NVZ031-032-034-202200- NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 346 AM PDT WED APR 20 2005 .DAY ONE...TODAY AND TONIGHT LOW PRESSURE REMAINS OVER NEVADA TODAY. THIS SYSTEM WILL CREATE ACCUMULATING SNOW ACROSS ELKO COUNTY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES EXPECTED ABOVE 5500 FEET WITH MOUNTAIN PASSES RECEIVING 5 TO 8 INCHES. PLEASE SEE PRODUCT WWUS45 KLKN OR RNOWSWLKN FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SNOW SHOWERS WILL CONTINUE ON THURSDAY WITH LITTLE TO NO SNOW ACCUMULATIONS. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-030-033-035>037-202200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-WHITE PINE COUNTY- 346 AM PDT WED APR 20 2005 .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SCATTERED SNOW SHOWERS OVER NORTHEAST NEVADA TODAY...WITH MOST ACCUMULATING SNOW OCCURRING IN ELKO COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SNOW SHOWER WILL PERSIST OVER MUCH OF NORTHERN AND CENTRAL NEVADA INTO THURSDAY. NO HAZARDOUS IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORRISON
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442649, 5442650.